Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected by Aelius Group. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.
hi oh i understand that, just my doctor recomended them for anxiety and he said there were safe. my detox is goin well and slow so maybe i'll just keep to the herbal stuff
thanks sorry if i offended you
That's a GREAT post! Thanks for the advice, however...I'm a 35 year old female coming off of a 5 year, 200mg dose of methadone...today makes 17 days without it & its the restless legs that bother me the most. I've found that if that's a big issue with you that you SHOULD NOT take ANY antihistimines, which is most OTC sleep aids, it'll only make it worse! I also recommend stopping or at least slowing your caffiene intake (if you drink a lot of caffiene, however, wein down off that as well because you can have additional withdrawls), cutting back on smoking & doing leg stretches. I'm having a REALLY hard time beating this...this is my 4th time trying to detox off of methadone & so far this is the longest I've gone. My last dose was January 10, 2012 (13mg) & the very next day, I had to have a major spinal fusion (with screws added to my vertebrae). I'm in SOOO much pain! When I did have the surgery, January 11, they COULD NOT control my pain in the hospital because I'm SO tolerant to EVERYTHING! I didn't realize how much that big ole 200mg dose everyday was masking my pain, until I started detoxing...and that proved to be a VERY DANGEROUS thing because I simply was NUMB and feeling NO PAIN! I wasn't able to "listen" to my body trying to tell me to stop. Now I sit here feeling pain...REAL PAIN...for the first time in a very long time. I feel positive because I'm so ready to be off of methadone, but it's still very hard to not just go back to 'the clinic'. I've come this far at 17 days and counting...I'm not gonna blow it now! It's great to know that I'm NOT alone! =)
I'm sure some can do without the anti-depressants and some cannot. I myself am against antidepressants as well, as I know how damaging they can be to the pleasure center in the long run. And who needs another withdrawal to go through when they're already going through one right?
Herbal/natural stuff is a much safer alternative in my opinion.
And Lizzy I'm not really sure if Chlorpromazine would be good for withdrawal or not. From what I read it's ment to help with symptoms of schizophrenia. I'm sure a Doctor would know more about that though.
And congrats on the 17 days Mamabear!! That is an aweseom accomplishment! Keep at it!!
Any added info from others is greatly appreciated. The more the merrier :).
Last edited by Cleanwithdreams7; 01-27-2012 at 02:38 PM.
Good list. Covers it all.
I would only add two things.
1. Sexual orgasm ( at least in men) releases a good amount of endorphine that can help for about 10 minutes :-)
2. Endorphine receptors are mostly in the brain but there are a good amount of them also in the digestive system. The RLS may actually have to do more with the digestive system. If the big intestine is kept empty at all time the RLS almost goes away. So do whatever you can to keep the bowel moving and the system empty.
Loperamin is Imodium , over the counter for diarrhea. It has great affinity for opium receptors, but it does not cross the blood barrier of the brain (hence one can not get high on it) . It works though on opiate receptors of the digestive system. It obviously helps, but one will have to pay the price later on.
It is exactly like taking another opiate to relief the suffering. It alleviates the suffering of the digestive system but once off Loperamin all the symptoms (at least of the digestive, that probably include also the RLS) will all return.
Only medications that help must be the type that work on a different receptors than those involving opiates. Benzos act on completely different receptors, Clonadine also acts on different system in the body. These can also be addictive but in low doses they help to get the patient through the WD symptoms and then they can easily be tapered off.
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.